MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20028E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd smartsite¿ extension sets were clogged.The following information was provided by the initial reporter: cannot flush through extension set.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the customer reported the tubing is not flowing and returned two samples of 20028e.The 0.2 micron filter not working per customer.Filter was primed with water, and was occluded.In trying to the break the occlusion, the filter ruptured and cracked down the middle, through the vents.The second filter did not rupture, but was in fact occluded, the complaint is verified.The sample was sent to supplier to investigate the occlusion.They found no issue with the filter, and reported back that they found evidence of excess glue from the tubing at the outlet of the filter, which filled the filter outlet and caused the occlusion.Manufacturing issued a quality alert for the issue, and found the root cause to be double gumming (repeating the solvent application operation) in operation 3.Device history record review for model 20028e lot number 21119585 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 30nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15235201
Report Number9616066-2022-01171
Device Sequence Number20447217
Product Code FPA
UDI-Device Identifier07613203012393
UDI-Public07613203012393
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/25/2024
Device Model Number20028E
Device Catalogue Number20028E
Device Lot Number21119585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown